Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 15, 2016, 3:43 PM CDT for Clark County, Illinois. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 15, 2016, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:46 PM CDT | TSTM WND DMG | 4 N Casey, IL | POWERLINES DOWN |
| Jun 15, 3:50 PM CDT | TSTM WND DMG | 3 W Martinsville, IL | TREES DOWN |
| Jun 15, 3:56 PM CDT | TSTM WND DMG | Martinsville, IL | POWER LINES DOWN ON HOUSE |
| Jun 15, 3:58 PM CDT | TSTM WND DMG | Marshall, IL | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
003
WUUS53 KILX 152043
SVRILX
ILC023-152115-
/O.NEW.KILX.SV.W.0070.160615T2043Z-160615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 343 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLARKSVILLE TO NEAR CASEY...MOVING SOUTHEAST AT
95 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...CASEY...MARTINSVILLE...WESTFIELD...WEST UNION...
CLARKSVILLE...DENNISON...YORK...DARWIN...ORANGE...
LINCOLN TRAIL STATE PARK AND WEST YORK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 127 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3922 8757 3916 8765
3918 8775 3918 8801 3948 8801 3949 8770
3948 8769 3947 8753
TIME...MOT...LOC 2043Z 318DEG 81KT 3948 8777 3935 8800
HAIL...1.00IN
WIND...70MPH
$$
BARKER3 follow-up statements
130
WUUS53 KILX 152045 CCA
SVRILX
ILC023-152115-
/O.COR.KILX.SV.W.0070.160615T2043Z-160615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 345 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLARKSVILLE TO NEAR CASEY...MOVING SOUTHEAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...CASEY...MARTINSVILLE...WESTFIELD...WEST UNION...
CLARKSVILLE...DENNISON...YORK...DARWIN...ORANGE...
LINCOLN TRAIL STATE PARK AND WEST YORK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 127 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3922 8757 3916 8765
3918 8775 3918 8801 3948 8801 3949 8770
3948 8769 3947 8753
TIME...MOT...LOC 2043Z 319DEG 28KT 3948 8777 3935 8800
HAIL...1.00IN
WIND...70MPH
$$
BARKER110
WWUS53 KILX 152053
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT WED JUN 15 2016
ILC023-152115-
/O.CON.KILX.SV.W.0070.000000T0000Z-160615T2115Z/
CLARK-
353 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLARK COUNTY...
AT 353 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLARKSVILLE TO CASEY...MOVING SOUTHEAST AT 30
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...CASEY...MARTINSVILLE...WEST UNION...CLARKSVILLE...
DENNISON...YORK...DARWIN...ORANGE...
LINCOLN TRAIL STATE PARK AND WEST YORK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 127 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3922 8757 3916 8765
3918 8775 3918 8801 3938 8801 3949 8770
3948 8769 3947 8753
TIME...MOT...LOC 2053Z 319DEG 28KT 3945 8773 3932 8796
HAIL...1.00IN
WIND...70MPH
$$
BARKER076
WWUS53 KILX 152111
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT WED JUN 15 2016
ILC023-152120-
/O.EXP.KILX.SV.W.0070.000000T0000Z-160615T2115Z/
CLARK-
411 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL ILLINOIS.
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3922 8757 3916 8765
3918 8775 3918 8801 3938 8801 3949 8770
3948 8769 3947 8753
TIME...MOT...LOC 2106Z 319DEG 28KT 3945 8773 3932 8796
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:01 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 15, 3:01 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 301 PM CDT WED JUN 15 2016 .SHORT TERM...(Tonight) ISSUED AT 301 PM CDT Wed Jun 15 2016 A weak surface trough pushing into eastern IL will trigger showers/storms for the rest of the afternoon, with a few storms lingering into early evening south of I-70. Severe potential is present, with MUCAPES over 4000 J/kg, but relatively weak wind shear will help curb rotating updrafts. Hail and gusty winds will be possible with the stronger storms. Very heavy rainfall will also be possible with any storms, as precipitable water values are around 1.9" east of I-55. Storms should depart into Indiana between 01-02z/8-9 pm at the latest. The rest of the night should feature the dry passage of a surface cold front, with mostly clear skies. There will be a lag in the arrival of the cold air, keeping low temps in the upper 60s to low 70s through 12z/7am. Winds will shift from southwest early this evening, to northwest behind the cold front. Wind speeds should remain less than 10 mph overnight. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 301 PM CDT Wed Jun 15 2016 Forecast through the end of the week after todays showers and thunderstorms is expected to be dry and warm, albeit a couple degrees cooler than today by Friday...then starting into another warming trend as the midlevel thermal ridge over the western half of the CONUS breaks down and the deep WAA edges into the Midwest. Temperatures on Sunday and Monday are the warmest in the forecast at this point with max temps back into the 90s. High pressure and strong ridging aloft keeps the weather quiet until the first of next week. The 12Z run of the ECMWF is even slower with a wave moving across the northern tier of the country into the Upper Midwest Monday afternoon/night and dropping precipitation into the region. At this point, the chance pops are in the forecast for the first of next week, but it is far from an absolute at this point that far out in the forecast with a pattern shift. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 115 PM CDT Wed Jun 15 2016 Water vapor images show a weak shortwave still progressing across central illinois, so we can not rule out a few storms bubbling up between 1 pm and 5 pm. HRRR output supports that scenario, with CMI and DEC having the better chances of the terminal sites seeing a storm. BMI may be far enough west to just see a few showers in the area. Included a couple hours of VCTS at CMI/DEC and VCSH at BMI this afternoon. The departure of the wave into Indiana, and dry air filtering into the area should help shut down any precip by this evening. The remainder of the TAF period should remain VFR with little to no cloud cover expected. Winds will be southwest at 8-12kt this afternoon, then veer to the west this evening and northwest tomorrow morning. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Shimon LONG TERM...HJS AVIATION...Shimon
Hazardous weather outlook, Jun 15, 3:10 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT WED JUN 15 2016 ILZ027>031-036>038-040>043-047>053-161100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 310 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TODAY...WITH MAXIMUM HEAT INDEX VALUES RANGING FROM THE MIDDLE 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-161100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 310 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON TODAY. SOME OF THE STRONGER STORMS COULD CONTAIN STRONG WIND GUSTS TO 60 MPH AND LOCALIZED HAIL UP TO 1 INCH. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING WITH THE MAJOR THREAT BEING LARGE HAIL AND DAMAGING WINDS. HOT AND HUMID WEATHER WILL CONTINUE TODAY...WITH MAXIMUM HEAT INDEX VALUES RANGING FROM THE MIDDLE 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. HJS
In the hours before
Local storm report, Jun 15, 10:30 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
06/15/2016 M1.82 INCH MARSHALL IL COCORAHS
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
06/15/2016 M1.40 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 N SIDNEY 40.04N 88.07W
06/15/2016 M1.38 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
06/15/2016 M1.32 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 5 ESE CAMARGO 39.77N 88.08W
06/15/2016 M1.30 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/15/2016 M1.09 INCH CHAMPAIGN IL COCORAHS
&&
JRPLocal storm report, Jun 15, 10:31 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
06/15/2016 M1.81 INCH STARK IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 N SIDELL 39.97N 87.82W
06/15/2016 M1.53 INCH VERMILION IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/15/2016 M1.09 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSW CLINTON 40.14N 88.97W
06/15/2016 M1.05 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
06/15/2016 M1.82 INCH MARSHALL IL COCORAHS
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
06/15/2016 M1.40 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 N SIDNEY 40.04N 88.07W
06/15/2016 M1.38 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
06/15/2016 M1.32 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 5 ESE CAMARGO 39.77N 88.08W
06/15/2016 M1.30 INCH DOUGLAS IL COCORAHS
0800 AM HEAVY RAIN LACON 41.02N 89.41W
06/15/2016 M1.44 INCH MARSHALL IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 15, 2:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 SSW ARTHUR 39.69N 88.48W
06/15/2016 M1.00 INCH MOULTRIE IL BROADCAST MEDIA
ALONG COUNTY ROAD 1900N
&&
25Local storm report, Jun 15, 3:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
06/15/2016 M60 MPH COLES IL ASOS
&&
25Local storm report, Jun 15, 3:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 1 W MATTOON 39.48N 88.39W
06/15/2016 COLES IL TRAINED SPOTTER
POWER LINES DOWN.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 45 min |
| Jun 14, 7:22 PM CDT | Tornado Warning | ILX | Stark | 38 min |
| Jun 15, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 65 min |
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 30 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 24 min |
| Jun 15, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 30 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Cumberland, Jasper | 46 min |
| Jun 15, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.